Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 70, NWS St. Louis, MO

May 24, 2015Boone County, Callaway County, Cole County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 24, 2015, 3:19 PM CDT for Boone County, Callaway County, Cole County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2015, 3:19 PM CDT (20:19 UTC)
Expired
May 24, 2015, 4:00 PM CDT
In force
41 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, MO, Callaway County, MO, Cole County, MO

The radar

The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 1:18 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WUUS53 KLSX 242019
SVRLSX
MOC019-027-051-242100-
/O.NEW.KLSX.SV.W.0070.150524T2019Z-150524T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT SUN MAY 24 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOONE COUNTY IN CENTRAL MISSOURI...
  CALLAWAY COUNTY IN CENTRAL MISSOURI...
  COLE COUNTY IN CENTRAL MISSOURI...

* UNTIL 400 PM CDT

* AT 317 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JEFFERSON
  CITY...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HOLTS SUMMIT...ASHLAND...FULTON...LAKE MYKEE...NEW BLOOMFIELD...
  WAINWRIGHT...HARTSBURG...GUTHRIE...CARRINGTON AND KINGDOM CITY.

THIS WARNING INCLUDES JEFFERSON LANDING HISTORIC SITE.

THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 131 TO EXIT 155.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3902 9226 3895 9177 3846 9211 3848 9215
      3847 9217 3844 9216 3843 9214 3839 9216
      3850 9242
TIME...MOT...LOC 2020Z 204DEG 43KT 3861 9219

HAIL...<.75IN
WIND...60MPH

$$

GLASS
3 follow-up statements
779 
WWUS53 KLSX 242033
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
333 PM CDT SUN MAY 24 2015

MOC051-242043-
/O.CAN.KLSX.SV.W.0070.000000T0000Z-150524T2100Z/
COLE MO-
333 PM CDT SUN MAY 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR COLE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3870 9234 3873 9235 3875 9234 3902 9226
      3895 9177 3856 9205 3856 9207 3861 9221
      3862 9220 3864 9222 3864 9225 3867 9229
      3868 9236
TIME...MOT...LOC 2033Z 204DEG 43KT 3875 9211

$$

MOC019-027-242100-
/O.CON.KLSX.SV.W.0070.000000T0000Z-150524T2100Z/
BOONE MO-CALLAWAY MO-
333 PM CDT SUN MAY 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CALLAWAY AND
SOUTHEASTERN BOONE COUNTIES UNTIL 400 PM CDT...

AT 329 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW
BLOOMFIELD...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
FULTON...CARRINGTON AND KINGDOM CITY.

THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 131 TO EXIT 155.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3870 9234 3873 9235 3875 9234 3902 9226
      3895 9177 3856 9205 3856 9207 3861 9221
      3862 9220 3864 9222 3864 9225 3867 9229
      3868 9236
TIME...MOT...LOC 2033Z 204DEG 43KT 3875 9211

HAIL...<.75IN
WIND...60MPH

$$

GLASS
600 
WWUS53 KLSX 242045
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT SUN MAY 24 2015

MOC019-027-242100-
/O.CON.KLSX.SV.W.0070.000000T0000Z-150524T2100Z/
BOONE MO-CALLAWAY MO-
345 PM CDT SUN MAY 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CALLAWAY AND
SOUTHEASTERN BOONE COUNTIES UNTIL 400 PM CDT...

AT 341 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
FULTON...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
KINGDOM CITY.

THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 133 TO EXIT 155.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3868 9198 3868 9215 3872 9219 3876 9225
      3900 9221 3896 9182 3895 9177
TIME...MOT...LOC 2045Z 204DEG 43KT 3888 9203

HAIL...<.75IN
WIND...60MPH

$$

GLASS
042 
WWUS53 KLSX 242059
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT SUN MAY 24 2015

MOC019-027-242110-
/O.EXP.KLSX.SV.W.0070.000000T0000Z-150524T2100Z/
BOONE MO-CALLAWAY MO-
359 PM CDT SUN MAY 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR CALLAWAY AND SOUTHEASTERN
BOONE COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3868 9198 3868 9215 3872 9219 3876 9225
      3900 9221 3896 9182 3895 9177
TIME...MOT...LOC 2100Z 204DEG 43KT 3904 9194

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:59 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 24, 1:59 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
159 PM CDT Sun May 24 2015

.SHORT TERM:  (Through Late Tonight)
Issued at 200 PM CDT Sun May 24 2015

Isolated to scattered thunderstorms will continue to develop in
the unstable airmass this afternoon ahead of the main band of rain
and storms that is aligned north to south from near IRK to
SGF. Initial tornado threat will be with the MCV structure that is
currently moving north-northeast from Sedalia to Kirksville the
next few hours. Perhaps this activity will skirt our western CWA,
but the larger threat of strong to severe thunderstorms will
arrive a bit later this afternoon and evening. A strong shortwave
will lift northeast across the region with an arcing band of
thunderstorms accompanying it. The enviroment will be supportive
of embedded mesovortices and short lived tornadoes as low level
shear and helicity values will increase as the surface wind begins
to back to the south-southeast as low pressure forms to our west.
This activity should be progressive and therefore the threat of
flash flooding remains low in our CWA.

CVKING

.LONG TERM: (Memorial Day through Sunday)
Issued at 200 PM CDT Sun May 24 2015

Memorial Day still looks dry as subsidence is expected behind
tonights system. Temperatures should be quite mild with some
sunshine expected. The dry weather will not last long thought as
next shortwave will move through the area Monday night and Tuesday
morning bringing the area another round of showers and
thunderstorms. Timing of convection has me doubting we see much
severe weather on Tuesday.

The pattern remains active the remainder of the week and straight
into next weekend. Chance of thunderstorms each day with mild
temperatures. Severe weather chances will depend on timing of
individual shortwaves and available instability/shear.

&&

.AVIATION:  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1238 PM CDT Sun May 24 2015

Gusty winds will persist into the evening with wind gusts around
25 kts. Scattered SH/TS are possible this afternoon and this
evening ahead of a broader area of SH/TS which will move through
the region tonight. After the rain begins and ceilings have
deteriorated to MVFR later tonight, they will probably not improve
to VFR until after daybreak tomorrow. Initially southeast to south
winds at TAF issuance will veer and become southwesterly between
25/09z-25/12z, then back and become southerly just beyond the end
of the valid TAF period.

Kanofsky

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 24, 1:34 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
134 PM CDT SUN MAY 24 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
134 PM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS THIS AFTERNOON WILL BECOME MORE NUMEROUS
THIS EVENING. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE AND CAPABLE
OF PRODUCING LOCALLY DAMAGING WIND GUSTS OF 60 MPH AND A FEW
SHORT-LIVED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MOST OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ALL SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS THIS AFTERNOON AND EVENING.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 5:22 PM CDTTornado WarningLSXPike38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.